Vol. 75, No. 2, 1978

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Triangulations with the free cell property

William Owen Murray, IV and L. Bruce Treybig

Vol. 75 (1978), No. 2, 487–496
Abstract

We show that if each of M1 and M2 is a connected, orientable, 3-manifold having a triangulation with the free cell property, then the connected sum M1#M2 has a natural triangulation with the free cell property. We also show that if M is a connected, orientable, 3-manifold having a triangulation with the free cell property, and a manifold N is formed from M by adding a handle, then N has a natural triangulation with the free cell property. These theorems are then applied to show that E3 and various other noncompact 3-manifolds have triangulations wilh the free cell property.

Mathematical Subject Classification 2000
Primary: 57Q05
Secondary: 57Q15
Milestones
Received: 29 October 1976
Revised: 8 June 1977
Published: 1 April 1978
Authors
William Owen Murray, IV
L. Bruce Treybig